Alert archive / Nevada / Flash Flood Watches in 2012

Flash Flood Watch 9, NWS Las Vegas, NV

August 31, 2012San Bernardino County, California; Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this flash flood watch at Aug 31, 2012, 11:11 AM PDT for San Bernardino County, California; Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It took effect at Sep 1, 2012, 6:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2012, 11:11 AM PDT (18:11 UTC)
In effect from
Sep 1, 2012, 6:00 AM PDT
Expired
Sep 1, 2012, 10:33 AM PDT
In force
5 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 6.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2012-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2012-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
2387 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WGUS65 KVEF 311811
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
1111 AM PDT FRI AUG 31 2012

A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH INCREASED UPPER
LEVEL INSTABILITY MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE
CONDITIONS FOR CONTINUED THUNDERSTORM REDEVELOPMENT DURING THE DAY ON
SATURDAY. CONDITIONS ARE FAVORABLE FOR MANY OF THESE STORMS TO
MOVE ACROSS THE SAME AREAS AFTER REDEVELOPMENT...AND WILL LIKELY
RESULT IN FLASH FLOODING THROUGH THE DAY ON SATURDAY.

AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-010615-
/O.NEW.KVEF.FF.A.0009.120901T1300Z-120902T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1111 AM PDT FRI AUG 31 2012 /1111 AM MST FRI AUG 31 2012/

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... 
  CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD 
  NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST 
  PLATEAU. IN CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...
   MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER 
  VALLEY. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS 
  VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP 
  RANGE...SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK 
  CANYON. 

* FROM SATURDAY MORNING THROUGH SATURDAY EVENING

* A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER MUCH OF
  SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. IN
  ADDITION...INCREASED UPPER LEVEL INSTABILITY MOVING ACROSS THE
  AREA WILL RESULT IN FAVORABLE CONDITIONS FOR CONTINUED
  THUNDERSTORM REDEVELOPMENT DURING THE DAY ON SATURDAY. CONDITIONS
  ARE FAVORABLE FOR MANY OF THESE STORMS TO MOVE ACROSS THE SAME
  AREAS AFTER REDEVELOPMENT...AND WILL LIKELY RESULT IN FLASH
  FLOODING THROUGH THE DAY ON SATURDAY.

* TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER
  LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND
  MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY
  ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD
  CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE
  POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF
  MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
KENNEDY
5 follow-up statements
975 
WGUS65 KVEF 010448
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
948 PM PDT FRI AUG 31 2012

A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH INCREASED UPPER
LEVEL INSTABILITY MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE
CONDITIONS FOR CONTINUED THUNDERSTORM REDEVELOPMENT DURING THE
DAY ON SATURDAY. CONDITIONS ARE FAVORABLE FOR MANY OF THESE
STORMS TO MOVE ACROSS THE SAME AREAS AFTER REDEVELOPMENT...AND
WILL LIKELY RESULT IN FLASH FLOODING THROUGH THE DAY ON SATURDAY.

AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-011300-
/O.CON.KVEF.FF.A.0009.120901T1300Z-120902T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
948 PM PDT FRI AUG 31 2012 /948 PM MST FRI AUG 31 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM PDT /6 AM MST/
SATURDAY THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE 
  HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... 
  NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ 
  BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN 
  BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA... 
  LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY... 
  LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE... 
  SOUTHERN CLARK COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON. 

* FROM 6 AM PDT /6 AM MST/ SATURDAY THROUGH SATURDAY EVENING

* A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER EASTERN
  PORTIONS OF SOUTHERN NEVADA...FAR SOUTHEAST CALIFORNIA AND
  NORTHWEST ARIZONA. IN ADDITION...INCREASED UPPER LEVEL
  INSTABILITY MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE
  CONDITIONS FOR CONTINUED THUNDERSTORM REDEVELOPMENT DURING THE
  DAY ON SATURDAY. CONDITIONS ARE FAVORABLE FOR MANY OF THESE
  STORMS TO MOVE ACROSS THE SAME AREAS AFTER REDEVELOPMENT...AND
  WILL LIKELY RESULT IN FLASH FLOODING THROUGH THE DAY ON
  SATURDAY. THE BEST CHANCE OF FLASH FLOODING WILL BE OVER MOHAVE
  COUNTY...EASTERN PORTIONS OF CLARK COUNTY AND FAR EASTERN SAN
  BERNARDINO COUNTY. 

* TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER 
  LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS 
  AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL 
  SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS 
  AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER 
  ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN 
  ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM 
  WHERE ANY RAIN FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
383 
WGUS65 KVEF 010841
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
141 AM PDT SAT SEP 1 2012

.A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH INCREASED UPPER
LEVEL FORCING MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE
CONDITIONS FOR THUNDERSTORMS TODAY. CONDITIONS ARE FAVORABLE FOR
MULTIPLE STORMS TO MOVE ACROSS THE SAME AREAS...WHICH WILL LIKELY
RESULT IN FLASH FLOODING.

CAZ525-010945-
/O.CAN.KVEF.FF.A.0009.120901T1300Z-120902T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORONGO BASIN-
141 AM PDT SAT SEP 1 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE MORONGO BASIN HAS BEEN CANCELLED.

DRY AIR HAS MOVED INTO THE AREA...AND HEAVY RAIN IS NO LONGER
EXPECTED.

$$

AZZ001>003-036-CAZ524-526-527-NVZ015-016-018>022-011300-
/O.CON.KVEF.FF.A.0009.120901T1300Z-120902T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
141 AM PDT SAT SEP 1 2012 /141 AM MST SAT SEP 1 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM PDT /6 AM MST/
THIS MORNING THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE 
  HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... 
  NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ 
  BASIN...EASTERN MOJAVE DESERT AND SAN BERNARDINO COUNTY-UPPER 
  COLORADO RIVER VALLEY. IN NEVADA...LAKE MEAD NATIONAL 
  RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY... 
  NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY 
  AND SPRING MOUNTAINS-RED ROCK CANYON. 

* FROM 6 AM THIS MORNING THROUGH THIS EVENING

* A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER EASTERN
  PORTIONS OF SOUTHERN NEVADA...FAR SOUTHEAST CALIFORNIA AND
  NORTHWEST ARIZONA. CONDITIONS ARE FAVORABLE FOR MULTIPLE
  THUNDERSTORMS TO MOVE ACROSS THE SAME AREAS...WHICH WILL LIKELY
  RESULT IN FLASH FLOODING. THE BEST CHANCE OF FLASH FLOODING
  WILL BE OVER MOHAVE COUNTY...EASTERN PORTIONS OF CLARK COUNTY
  AND FAR EASTERN SAN BERNARDINO COUNTY.

* TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER
  LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND
  MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY
  ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD
  CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER AND DEBRIS. IN
  ADDITION...RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE
  ANY RAIN FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

MORGAN
581 
WGUS65 KVEF 011241
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
541 AM PDT SAT SEP 1 2012

.A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH INCREASED UPPER
LEVEL FORCING MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE
CONDITIONS FOR THUNDERSTORMS TODAY. CONDITIONS ARE FAVORABLE FOR
MULTIPLE STORMS TO MOVE ACROSS THE SAME AREAS...WHICH WILL LIKELY
RESULT IN FLASH FLOODING.

CAZ524-526-NVZ018>020-022-011345-
/O.CAN.KVEF.FF.A.0009.120901T1300Z-120902T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN MOJAVE DESERT-CADIZ BASIN-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
541 AM PDT SAT SEP 1 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CALIFORNIA AND SOUTHERN
NEVADA HAS BEEN CANCELLED. DRIER AIR HAD PUSHED INTO MUCH OF SAN
BERNARDINO AND CLARK COUNTIES...REDUCING THE THREAT OF HEAVY RAIN
AND FLASH FLOODING.

$$

AZZ001>003-036-CAZ527-NVZ015-016-021-012000-
/O.CON.KVEF.FF.A.0009.120901T1300Z-120902T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
541 AM PDT SAT SEP 1 2012 /541 AM MST SAT SEP 1 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE 
  HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... 
  NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...SAN 
  BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA... 
  LAKE MEAD NATIONAL RECREATION AREA...LINCOLN COUNTY AND 
  NORTHEAST CLARK COUNTY. 

* THROUGH THIS EVENING

* A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER EASTERN
  PORTIONS OF SOUTHERN NEVADA...THE COLORADO RIVER VALLEY AND
  NORTHWEST ARIZONA. CONDITIONS ARE FAVORABLE FOR MULTIPLE
  THUNDERSTORMS TO MOVE ACROSS THE SAME AREAS...WHICH WILL LIKELY
  RESULT IN FLASH FLOODING. THE BEST CHANCE OF FLASH FLOODING WILL
  BE OVER LINCOLN COUNTY...MOHAVE COUNTY...AND THE COLORADO RIVER
  VALLEY AREAS OF EASTERN CLARK AND FAR EASTERN SAN BERNARDINO
  COUNTIES.

* TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER 
  LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS 
  AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL 
  SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS 
  AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER AND 
  DEBRIS. IN ADDITION...RUNOFF MAY CAUSE FLOODING WELL 
  DOWNSTREAM FROM WHERE ANY RAIN FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

MORGAN
055 
WGUS65 KVEF 011545
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
845 AM PDT SAT SEP 1 2012

.A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH INCREASED UPPER
LEVEL FORCING MOVING ACROSS THE AREA WILL RESULT IN FAVORABLE
CONDITIONS FOR THUNDERSTORMS TODAY. CONDITIONS ARE FAVORABLE FOR
MULTIPLE STORMS TO MOVE ACROSS THE SAME AREAS...WHICH MAY RESULT
IN FLASH FLOODING.

AZZ002-036-CAZ527-NVZ021-011645-
/O.CAN.KVEF.FF.A.0009.000000T0000Z-120902T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
845 AM PDT SAT SEP 1 2012 /845 AM MST SAT SEP 1 2012/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...
CALIFORNIA AND SOUTHERN NEVADA HAS BEEN CANCELLED. DRIER AIR IS
MOVING OVER THE AREA FROM THE WEST AND ALTHOUGH ISOLATED
THUNDERSTORMS MAY BE SEEN THIS AFTERNOON...THE CHANCES FOR
WIDESPREAD THUNDERSTORMS WITH HEAVY RAINFALL HAS DECREASED.

$$

AZZ001-003-NVZ015-016-020300-
/O.CON.KVEF.FF.A.0009.000000T0000Z-120902T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-
845 AM PDT SAT SEP 1 2012 /845 AM MST SAT SEP 1 2012/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST DESERTS AND 
  NORTHWEST PLATEAU. IN NEVADA...LINCOLN COUNTY AND NORTHEAST 
  CLARK COUNTY. 

* UNTIL 8 PM PDT /8 PM MST/ THIS EVENING

* A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER EASTERN
  PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. CONDITIONS
  ARE FAVORABLE FOR MULTIPLE THUNDERSTORMS TO MOVE ACROSS THE SAME
  AREAS...WHICH WILL LIKELY RESULT IN FLASH FLOODING. THE BEST
  CHANCE OF FLASH FLOODING WILL BE OVER LINCOLN AND MOHAVE
  COUNTIES...AND THE EXTREME NORTHEAST PORTION OF CLARK COUNTY.

* TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER 
  LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS 
  AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL 
  SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS 
  AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER AND 
  DEBRIS. IN ADDITION...RUNOFF MAY CAUSE FLOODING WELL 
  DOWNSTREAM FROM WHERE ANY RAIN FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
878 
WGUS65 KVEF 011733
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
1033 AM PDT SAT SEP 1 2012


AZZ001-003-NVZ015-016-011845-
/O.CAN.KVEF.FF.A.0009.000000T0000Z-120902T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-
1033 AM PDT SAT SEP 1 2012 /1033 AM MST SAT SEP 1 2012/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND
NEVADA HAS BEEN CANCELLED. DRIER AND MORE STABLE CONDITIONS ARE
MOVING ACROSS THE AREA TODAY. ALTHOUGH ISOLATED TO SCATTERED
THUNDERSTORMS ARE STILL POSSIBLE ACROSS MAINLY EASTERN LINCOLN
COUNTY AND NORTHERN MOHAVE COUNTY...THE POSSIBILITY OF WIDESPREAD
THUNDERSTORMS PRODUCING FLASH FLOODING HAS DECREASED. THUS THE
FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Aug 31, 9:25 AM PDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 31, 9:25 AM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
925 AM PDT FRI AUG 31 2012

.SYNOPSIS...MONSOON MOISTURE WILL FUEL ACTIVE THUNDERSTORM DAYS
THROUGH THE WEEKEND...WITH THE BEST CHANCES MOVING SOUTH AND EAST OF
LAS VEGAS SATURDAY AND SUNDAY. FLASH FLOODING WILL BE A THREAT.
THUNDERSTORM CHANCES WILL DECREASE NEXT WEEK...WITH TEMPERATURES
RISING TO SLIGHTLY ABOVE NORMAL.
&&

.UPDATE...
ANOTHER ACTIVE DAY EXPECTED...MAINLY EAST OF A NORTH SOUTH LINE FROM
BAKER AND ACROSS THE FORECAST AREA. IN REGARDS TO THE LAS VEGAS
VALLEY...LOCAL HI RESOLUTION MODELS SHOW A SCENARIO SETTING UP VERY
SIMILAR TO YESTERDAY...WITH CONVECTION INITIATING ALONG THE WEST
EDGE OF THE LAS VEGAS VALLEY OVER THE SPRING MOUNTAINS BY LATE THIS
MORNING...AND THEN OVER THE MCCULLOUGH...CLARK...AND NEW YORK
MOUNTAINS EARLY THIS AFTERNOON...WITH STORM MOTION BRINGING ANY
CONVECTION THAT HOLDS TOGETHER ACROSS SOUTH AND EAST LAS
VEGAS...INCLUDING HENDERSON. STORMS WILL BE POSSIBLE ANYWHERE IN THE
VALLEY TODAY...BUT THESE LOCATIONS LOOK TO BE FAVORED. CURRENT
FORECAST LOOKS TO BE ON TRACK...AND WILL NOT NEED TO MAKE ANY
CHANGES THIS MORNING. SATURDAY STILL LOOKS TO BE VERY ACTIVE WITH AN
INCREASED FLASH FLOOD AND SEVER THREAT WITH DYNAMICS TO SUPPORT
LONGER LIVED THUNDERSTORMS. THE CHALLENGE WILL BE DETERMINING HOW
FAR WEST THIS THREAT WILL EXTENDED...WITH LATEST  CONSENSUS SHOWING
THIS BOUNDARY ESSENTIALLY RUNNING THROUGH CENTRAL CLARK COUNTY.
-KENNEDY-

.PREV DISCUSSION...
209 AM PDT FRI AUG 31 2012

.SHORT TERM...WATER VAPOR IMAGERY SHOWED A DISTURBANCE LIFTING NORTH
ACROSS SOUTHERN NEVADA EARLY THIS MORNING. SATELLITE LOOP SHOWED
CLOUDS BLANKETING MUCH OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA...WITH MOSTLY CLEAR SKIES BEHIND THE DISTURBANCE OVER
CALIFORNIA. AREA RADARS SHOWED ISOLATED THUNDERSTORMS OVER ESMERALDA
AND NORTHERN NYE COUNTIES WITH WEAKER RETURNS OVER CLARK AND LINCOLN
COUNTIES. HIGH RESOLUTION MODELS HAVE A PRETTY GOOD DEPICTION OF
REALITY THUS FAR...AND FORECAST AN ACTIVE DAY TODAY ROUGHLY FROM LAS
VEGAS NORTH AND EAST. TOMORROW IS LIKELY TO BE THE MOST ACTIVE DAY
AS A JET STREAK PASSES BY TO THE NORTH...OVERLAYING THE FAVORABLE
RIGHT ENTRANCE REGION WITH THE DEEP MOISTURE OVER THE SOUTHEAST CWA.
PREVIOUS SHIFTS HAVE ALREADY BEEN HITTING THE FLASH FLOOD POTENTIAL
PRETTY HARD AND SEE NO REASON TO ARGUE. THUNDERSTORMS SHOULD BE
SUPPRESSED FARTHER SOUTH SUNDAY AS WESTERLY FLOW IN THE WAKE OF THE
JET STREAK ALLOWS FOR SOME DRYING ACROSS THE NORTH. TEMPERATURES
WILL BE ALMOST SOLELY DEPENDENT ON CLOUDS AND THUNDERSTORMS...SO
CONFIDENCE IS VERY LOW ON POINT FORECASTS.

.LONG TERM...NO MAJOR CHANGES TO THE FORECAST WITH THE MODELS STILL
SHOWING DISCREPANCIES WITH REGARDS TO TROPICAL SYSTEM ILEANA. THE
GFS CONTINUES TO BRING THAT SYSTEM AND ITS ASSOCIATED MOISTURE NORTH
EARLY NEXT WEEK AND KEEPING THE DESERT SOUTHWEST IN A RELATIVELY
MOIST AIRMASS. THE ECMWF AND OTHER EXTENDED MODELS STILL TRACK THE
SYSTEM OFF TO THE NORTHWEST AS HIGH PRESSURE REMAINS FAIRLY STRONG
OVER THE FAR SOUTHWESTERN STATES. THIS SHOULD HELP TO DEFECT THE
SYSTEM AND KEEP THE MOISTURE WELL TO THE SOUTH. A TROUGH RIDING UP
AND OVER THE RIDGE WILL HELP TO BRING AN INCREASING SOUTHWEST FLOW
WHICH WILL START TO PUSH THE MONSOONAL MOISTURE EAST. HAVE KEPT THE
CURRENT TREND BY KEEPING POPS MAINLY CONFINED TO MOHAVE COUNTY WITH
DRY CONDITIONS ELSEWHERE. TEMPERATURES LOOK TO CLIMB TO SLIGHTLY
ABOVE NORMAL READINGS THROUGH THE PERIOD.
&&

.AVIATION...FOR MCCARRAN...CONDITIONS ARE EXPECTED TO BE SIMILAR
THIS AFTERNOON AS THEY WERE ON THURSDAY WITH SCATTERED AFTERNOON AND
EARLY EVENING THUNDERSTORMS. OUTSIDE OF ERRATIC OUTFLOW
WINDS...WINDS ARE EXPECTED TO BE SOUTH BETWEEN 10-15KTS. CIGS DOWN
TO AROUND 10K FEET AT TIMES...BUT WILL LOWER TO AROUND 8K FEET NEAR
STORMS. TEMPERATURE SHOULD REMAIN BELOW 100F.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...CONDITIONS ARE EXPECTED TO BE SIMILAR TO THURSDAY WITH
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. OUTSIDE OF
GUSTY AND ERRATIC OUTFLOW WINDS...WINDS WILL GENERALLY BE FROM THE
SOUTH 10-20KTS. CIGS DOWN TO AROUND 10K...BUT WILL LOWER TO AROUND
8K FEET NEAR STORMS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

MORGAN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 31, 6:53 AM PDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
653 AM PDT FRI AUG 31 2012

AZZ001>003-036-CAZ524>527-NVZ015-016-018>022-010700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
653 AM PDT FRI AUG 31 2012 /653 AM MST FRI AUG 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
ISOLATED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL INCREASE IN COVERAGE ON SATURDAY...WITH A
THREAT OF SEVERE WEATHER AND FLASH FLOODING. COVERAGE WILL
DECREASE FOR SUNDAY THROUGH THURSDAY...WITH HAZARDOUS WEATHER NOT
LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CAZ519>523-NVZ014-017-010700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
653 AM PDT FRI AUG 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 5:20 PM PDTFlash Flood WarningVEFInyo115 min
Aug 31, 3:56 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Aug 30, 5:11 PM PDTAreal Flood AdvisoryVEFMohave44 min
Aug 31, 11:56 AM PDTFlash Flood WarningVEFEsmeralda109 min
Aug 31, 1:44 PM PDTAreal Flood AdvisoryVEFClark2 hr

Nearby

Flash Flood Watches in Nevada, 2012Flash Flood Watches in California, 2012Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.